Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 332, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 25, 2020, 12:10 PM EDT for Spalding County, Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2020, 12:10 PM EDT (16:10 UTC)
- Expired
- Aug 25, 2020, 3:33 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Spalding County, GA
The radar
The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal Creek at Shoal Creek Road near Griffin (SHLG1). The gauge peaked at 7.00 ft at Aug 25, 2020, 2:00 PM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344478, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
677
WGUS42 KFFC 251610
FLWFFC
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1210 PM EDT Tue Aug 25 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Shoal Creek near Griffin affecting Spalding County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC255-260415-
/O.NEW.KFFC.FL.W.0332.200825T1610Z-000000T0000Z/
/SHLG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1210 PM EDT Tue Aug 25 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Shoal Creek near Griffin.
* From this afternoon until further notice.
* At 11:45 AM EDT Tuesday the stage was 6.5 feet and rising.
* Flood stage is 7 feet.
* Flooding is anticipated shortly.
* Forecast...Additional rainfall is possible through the afternoon.
* Impact...At 7 feet, Flood stage is reached. Minor flooding begins
of the natural flood plain upstream and downstream from the gage
on Shoal Creek Road. This will primarily affect woodlands and
agricultural fields.
&&
LAT...LON 3323 8442 3326 8443 3329 8442 3327 8430
3322 8431
$$2 follow-up statements
413
WGUS42 KFFC 251804
FLWFFC
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Peachtree City GA
204 PM EDT Tue Aug 25 2020
...Observed flooding changed to Minor severity for the following
rivers in Georgia...
Shoal Creek near Griffin affecting Spalding County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued later this afternoon.
&&
GAC255-260615-
/O.CON.KFFC.FL.W.0332.000000T0000Z-000000T0000Z/
/SHLG1.1.ER.200825T1740Z.200825T1745Z.000000T0000Z.NR/
204 PM EDT Tue Aug 25 2020
...Observed flooding increased to Minor severity...
The Flood Warning continues for
the Shoal Creek near Griffin.
* Until further notice.
* At 1:45 PM EDT Tuesday the stage was 7 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring.
* Forecast...Additional rainfall is possible this afternoon.
* Impact...At 7.0 feet, Flood stage is reached. Minor flooding
begins of the natural flood plain upstream and downstream from the
gage on Shoal Creek Road. This will primarily affect woodlands and
agricultural fields.
&&
LAT...LON 3323 8442 3326 8443 3329 8442 3327 8430
3322 8431
$$588
WGUS82 KFFC 251933
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
333 PM EDT Tue Aug 25 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Shoal Creek near Griffin affecting Spalding County.
GAC255-252045-
/O.CAN.KFFC.FL.W.0332.000000T0000Z-200825T1933Z/
/SHLG1.1.ER.700119T1159Z.700119T1159Z.700125T2031Z.NR/
333 PM EDT Tue Aug 25 2020
...The Flood Warning for the Shoal Creek near Griffin has been
cancelled...
The Flood Warning is cancelled for
the Shoal Creek near Griffin.
* At 3:30 PM EDT Tuesday the stage was 6.8 feet.
* Flood stage is 7 feet.
* Forecast...The creek will continue to fall below flood stage.
&&
LAT...LON 3323 8442 3326 8443 3329 8442 3327 8430
3322 8431
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 11:18 AM EDT, 52 minutes earlier.
Area forecast discussion, Aug 25, 11:18 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1118 AM EDT Tue Aug 25 2020 .UPDATE... Only a few minor tweaks to the overnight forecast package. Large area of rain surrounding the I-20 corridor will continue to lift north. There's several pockets of heavy rain within this area where Flash Flood Warnings have been issued, generally south of the metro, but other areas are being monitored as the rain continues to push north. WPC still is carrying a Marginal Risk and a Slight Risk of excessive rainfall across much of the forecast area. Heavy rain and coverage of precipitation shield should diminish some this afternoon with chances for additional showers and thunderstorms later this evening. Reaves && .PREV DISCUSSION... /Issued 727 AM EDT Tue Aug 25 2020/ ..12Z Aviation Forecast Discussion... PREV DISCUSSION... /Issued 356 AM EDT Tue Aug 25 2020/ SHORT TERM /Today through Wednesday/... While the remnants of Marco continue to rapidly shear apart and dissipate, deep tropical moisture from this system continues to stream across the forecast area. The remnants of the midlevel rotation continue to quickly shear and lift northeastward around the periphery of the western Atlantic ridge while the low-level circulation departs westward near the Louisiana coastline and diminishes. All this to say the local impact is the continuation of widespread showers across the area early this morning with PWs well over 2" to near 2.5". As this tongue of deep moisture and aforementioned remnant midlevel vorticity lift northward, shower coverage and intensity is likely to continue increasing through the morning hours, particularly across north Georgia. This activity will then lift northward across north GA through this afternoon while coverage will likely be less by afternoon in central Georgia. While instability will be limited in this tropical moist environment, a few thunderstorms will be possible. Locally heavy rainfall will be the primary concern through the day as widespread showers and embedded isolated thunderstorms affect the area. Even outside of any thunderstorms, high rainfall rates can be expected in convective showers given the deep tropical moisture in place. A Marginal risk for excessive rainfall thus encompasses the area today from WPC. The localized nature of any flash flooding concerns will preclude the issuance of any hydrologic watches. On Wednesday, the influence of the west Atlantic ridge will increase locally as it flattens and extends westward into the state. This will help limit convective coverage, particularly across central Georgia where only isolated convection is possible Wednesday afternoon. Coverage may be a bit higher in north Georgia, though still much lower than today. Temperatures today will struggle to warm much above 80 degrees in north Georgia where widespread clouds and rainfall are predominant. In far southern portions of the forecast area, temperatures are expected to be much warmer where clouds and convection will be sparser. In these areas, heat index values will be quite hot, reaching 100-105 degrees for areas generally along and south of a Columbus to Macon to Louisville line. Wednesday afternoon will bring more widespread heat index values over 100 to most of central Georgia, though values are forecast to remain below Heat Advisory criteria. RW LONG TERM /Wednesday Night through Monday/... The long term forecast will be somewhat dependent on what tropical system Laura does. At this time, direct impacts are not expected as the system is expected to stay far enough away. Laura is expected move up the lower MS river valley then curve E over TN/KY late Friday into Saturday as a tropical depression. There will likely be some sort of surge of rain chances as Laura passes to the n and this will just have to be monitored. After Laura passes, we end up in WNW flow aloft that could move a cold front to the area on Sunday into Monday along with the potential for short waves in the flow to enhance rain chances. The GFS and European models greatly differ here with the GFS having a much more active and wetter flow than the European and we will just have to watch to see how this plays out. Forecast temperatures will favor above normal for much of the long term. Due to the high humidities across the area, heat indices in the upper 90s to lower 100's can be expected across much of the area away from the mountains into the weekend. BDL && .AVIATION... 12Z Update... Widespread IFR cigs have at times briefly improved to MVFR and even patchy VFR as showers overspread TAF sites, though largely IFR should remain predominant through 15-16z. Thereafter, lasting improvements are more likely. Widespread shra will affect ATL/AHN sites through 16-18z with some iso tsra also possible this morning. Shra/tsra chances less widespread by afternoon. Winds will remain easterly 4-8kts. //ATL Confidence...12Z Update... Medium confidence on cigs/precip timing. High confidence on winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 83 70 88 71 / 80 30 30 10 Atlanta 83 72 87 72 / 80 40 30 10 Blairsville 78 65 82 67 / 70 40 40 20 Cartersville 82 71 87 72 / 80 40 30 10 Columbus 91 74 93 74 / 50 20 20 10 Gainesville 80 70 86 70 / 80 40 30 10 Macon 89 72 91 72 / 50 20 20 5 Rome 82 72 87 72 / 80 40 40 10 Peachtree City 85 71 88 71 / 80 30 20 5 Vidalia 91 74 92 73 / 30 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....BDL AVIATION...RW
Hazardous weather outlook, Aug 25, 10:32 AM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1032 AM EDT Tue Aug 25 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1032 AM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This afternoon and Tonight... Periods of moderate to heavy rain will occur through this evening which will elevate the flooding and flash flooding risk today, especially over areas that have already received 1 to 3 inches of rain so far this morning. A few thunderstorms are expected which will enhance heavy rain, along with producing brief gusty winds and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms can be expected on Wednesday and Thursday and scattered to numerous thunderstorms can be expected Friday through Monday. A few storms could be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but any reports of heavy rainfall along with flooding issues are encouraged.
In the hours before
Special weather statement, Aug 25, 10:56 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1056 AM EDT Tue Aug 25 2020
GAZ034-035-045>047-251600-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-
1056 AM EDT Tue Aug 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE...WESTERN BARROW...SOUTHEASTERN DEKALB AND
GWINNETT COUNTIES UNTIL NOON EDT...
At 1055 AM EDT...an area of heavy rain was over Lithonia, or near
Conyers...moving northeast at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Conyers, Winder, Snellville, Buford, Lilburn,
Loganville, Auburn, Dacula, Grayson, Lithonia, Walnut Grove,
Bethlehem, Between, Carl, Lakeview Estates, Mountain Park, Fort Yargo
State Park, Windsor and Harbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3407 8377 3406 8375 3392 8364 3373 8389
3374 8391 3371 8392 3365 8400 3373 8420
3408 8401 3408 8378
TIME...MOT...LOC 1455Z 224DEG 18KT 3374 8407Local storm report, Aug 25, 11:40 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 1 NNW WILLIAMSON 33.20N 84.37W
08/25/2020 SPALDING GA 911 CALL CENTER
REPORTS OF FLOODING ON BETHANY RD NEAR W WILLIAMSON RD
WITH ROAD CLOSURES IN EFFECT.
&&
EVENT NUMBER FFC2001187
THIEMLocal storm report, Aug 25, 11:45 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 1 ESE VAUGHN 33.28N 84.37W
08/25/2020 SPALDING GA 911 CALL CENTER
ROAD CLOSURE ON S. NEW SALEM RD AND W. MCINTOSH RD DUE
TO FLOODING ON THE ROADWAY.
&&
EVENT NUMBER FFC2001188
THIEMLocal storm report, Aug 25, 11:49 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 AM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 2 NW HIGHLAND MILLS 33.30N 84.31W
08/25/2020 SPALDING GA EMERGENCY MNGR
A CAR WAS STUCK IN FLOODED WATERS ON VINEYARD RD, ON
THE NW SIDE OF GRIFFIN.
&&
EVENT NUMBER FFC2001189
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:07 PM EDT | Special Weather Statement | FFC | Pulaski | 23 min |
| Aug 24, 8:35 PM EDT | Special Weather Statement | FFC | Pulaski | 25 min |
| Aug 24, 8:49 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 26 min |
| Aug 24, 9:03 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Aug 24, 9:17 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Aug 24, 9:21 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 24, 9:41 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Aug 24, 9:51 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 24, 9:53 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Aug 24, 10:33 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
| Aug 24, 11:02 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 28 min |
| Aug 24, 11:29 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 31 min |
| Aug 24, 11:57 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Aug 25, 12:29 AM EDT | Special Weather Statement | FFC | Emanuel | 31 min |
| Aug 25, 2:43 AM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 32 min |
| Aug 25, 3:21 AM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 24 min |
| Aug 25, 8:39 AM EDT | Flash Flood Warning | FFC | Pike, Spalding | 6 hr |
| Aug 25, 9:26 AM EDT | Flash Flood Warning | FFC | Coweta, Fayette, Meriwether | 3 hr |
| Aug 25, 10:07 AM EDT | Flash Flood Warning | FFC | DeKalb, Henry, Rockdale, Spalding | 4 hr |
| Aug 25, 10:56 AM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 64 min |
| Aug 25, 12:59 PM EDT | Special Weather Statement | FFC | Haralson | 31 min |
| Aug 25, 1:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 25, 2:23 PM EDT | Flash Flood Warning | FFC | Haralson, Polk | 2 hr |
| Aug 25, 6:22 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
| Aug 25, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 48 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.